Update: doc said no to flagyl, I have flagyl rx and am ready to take

 Here’s the SHORT summary of my long (as usual), but overdue update.  For the LONG blog and more details, just keep reading below: Summary:ŸI finally achieved maximum dose for DOXYi and BIAXIN (Macrolide) over a month (or two?) ago.  (I have the date written down somewhere.)ŸMy reactions are less intense now, and further apart, but I still have them even though I have never started flagyli, and they seem to follow a similar pattern.ŸI’m going to do some pyruvate next. ŸI’m going to start flagyl against my doctor’s advice.  (He wants me to pulse rifampin instead.)ŸI don’t know where I’m going to get my next flagyl rx.ŸI’m a little scared to start flagyl.Ÿ I’m a little thankful for this web site and to have options.ŸI’m a little confused (see rest of blog if you are wondering about what)ŸI am NOT suggesting in any way for anyone else to do something that they have not been advised to do by their doctor.  I am not even suggesting that I do it!ŸDid I say I’m a little scared to start flagyl?ŸBut it just seems like the right thing to do, you know. Somewhat related (Good News and Bad News)Ÿ I went to a third world country a couple months ago and DID NOT GET SICK LIKE LAST TIME.  I did cheat and take Cipro the whole time (but so did everyone else) and I felt better in general!  Last time, I felt bad before I left (unless I took any kind of abxi) and when I came back, I felt really bad after I got sick from the water.  That was when I finally got started on CAPi<.   I was a little scared to go on the trip this time, but it sure felt great when I was done and I had something to celebrate – to have gone and not gotten sick! 

Ÿ My older sister, who also tested positive for CPni once, is in the hospital for her heart, and now has tested negative for CPn.  To me, one positive test would be enough.  Fortunately, she has a doctor who trained at Vanderbilt, who supposedly knows Stratton, and is considering CPn, but he is not certain that is the main culprit or the only culprit, and is looking at all possible problems first before deciding what to do.  The problem is that he’s only temporarily assigned to her area, I don’t know how seriously he takes CPn, and I don’t know what CAP could do to a bad heart if it is full of CPn.  I wouldn’t want to treat that without a very knowledgeable doc.  I also wouldn't want to NOT treat it.

  The rest of the story:I saw my doc a couple months ago.  My goal was to get flagyl.  He once again insisted I not take it.  Wanted me to take pyruvate and rifampin instead, pulsing rifampin, then start pulsing all my abxi.  I like my doc a lot, but do not want to take rifampin next (maybe later), and fearful to pulse anything but flagyl.  The reason he does not want me to take flagyl is "that it makes everybody he gives it to sick and causes liver stuff".  Now, normally I can "dig" his reasons (can't think of another way to say it-must be stuck in the 70's tonight!) but this just doesn't add up to a good reason to me.  I thought flagyl was supposed to make one sick, and getting sick is a good thing, well, within reason, of course.  And if it gave everyone liver stuff, why do some of you who take it have less and less reactions as time passes (of course, not ignoring those of you who actually did get liver stuff) SealedAlso, I thought rifampicin also gave people liver stuff??  Does it?  And if so, why then would that be a better alternative to flagyl?  The only thing I understand about it is that it kills more types of bugs, so it might be even more effective.  Which makes me want to take it even more........LATER....a whole lot later!!!

And I thought some of you said DO NOT PULSE RIFAMPIN!  Yes, I was listening! Innocent   (Someone also said don't pulse anything else but flagyl, I think).  But my alternative doctor likes to PULSE EVERYTHING. 

And the doctor who lives in my neighborhood, who is definitely a "think INSIDE the box" kind of doctor, and who seems to think of this CAP like it's kin to taking shark cartilage as a miracle cure (did that ever cure anything?), oddly enough told me that pulsing rifampin was a good way to prevent the bugs from having time to become resistant!!!  This made no sense, to me, coming out of his mouth.  Can anyone make any sense out of all these contradictions?   Anyway, I have a prescription for flagyl that was prescribed in vain for a utii by my primary care doc's assistant(because my utii bug was resistant to it). I didn't use the prescription because I figured the bug was resistant, due to it having been resistant more than once before.  I waited for the culture to come back and then took the correct abx. So now I have this lovely rx for flagyl sitting there waiting for me to fill it.  It's not for a lot of pills, but it will get me started.  I'm going to start pyruvate tomorrow, and if I don't get a lot of effects from it, I would like to start flagyl soon.  I don’t really know how long to wait after starting pyruvate. So anyway, I am now in the "scary" zone of not doing what my doctor told me to do, and trying to figure out how to do so without insulting him, which I don’t want to do because he’s the one who has gotten me this far, and the only one so far that has been able to figure anything out.   I've been on CAP way to long to not have started flagyl yet.  Maybe it is ok to go slow, maybe it is not ok.  It just seems like a long time on abx. Anyway, I've been slowly getting better, almost imperceptibly, yet after awhile, looking back, I feel much better.  I don’t know if I’m at a standstill now, though, or not.Even without flagyl, I still continue to get cycles of minor reactions.  Whether to die off, or to immunei response, I don't know, and whether it accomplishes anything, I don’t know,  But it IS definitely a CAP reaction and is NOT a cold or the flu.  It never gets bad enough to be a real cold or flu.  The reactions are usually very similar, but not always exactly identical.  For a month or two, not long ago, I didn’t have any reactions, probably because I didn’t increase anything.  Then I did my final increase of BIAXIN and, in about a month, I had another small reaction.  Then I thought I wouldn't have anymore because I wasn’t increasing anything.  But in the last month I spent about two weeks feeling very pleasantly sleepy, yawning all the time and wanting to sleep about 4 extra hours a day.  Then I wasn't too tired, but started to have some type of discomfort, like fibromyalgiai, but different, and some diarrhea for a day or two.  Then it went right into my sinus and chest.  Now I have cold sores. This reaction cycle seems to be very similar to reactions I have had before and continue to have.The only other thing that I have consistently is red inflamed areas around my temples and hairline, which I never had before taking abx.  My primary care physician gave me cream with flagyl (flagyl of all things - maybe I could eat the cream if I need more flagyl) that they give to people with rosacia (however you spell it).  He said he doesn’t know what the red stuff is that I have, but the flagyl reduces inflammationi.  He also gave me some other misc. stuff and a nasal swab for some other test. Well, that should cover it.  Any comments of enlightenment or encouragement are always greatly appreciated. I continue to feel surrounded by more and more people with ms, inflammation, fibro, heart problems, rosacia (again, spelling unk), etc. who pretty much ignore me when I try to give out this web site and info.  Amazingly, I did have one person finally take it seriously and asked me to walk her through the web site.  I hope she is finding some answers here.  I’ll have to follow up sometime.     

 

Comments

Reve- I agree with Mac:

Reve- I agree with Mac: fill it so you can decide for yourself.

As LifeOnTheIce said, pulsing rifampin is a no, no, and you are correct that rifampin is potentially problematic for liver enzymes. One of the reasons Dr. Wheldon decided that pulsing flagyli< was a good idea was that any liver problems or peripheral neuropathy, two things doctors worry about with longer courses of flagyl, are both less likely with such short burst use. That it makes people sick (nauseated, feeling crappy) may be due not to flagyl itself but to the endotoxinsi and porphyrins from Cpni kill, as many people who get really sick from it early in a CAPi tolerate it much better as the bacterial loadi is lessened. 

 

CAPi for Cpni 11/04. Dxi: 25+yrs CFSi & FMSi. Currently: 250 aithromycin mwf, doxycycline 100mg BIDi, restarted Tinii pulses; Vit D2000 units, T4 & T3, 6mg Iodoral

Reve, You are right.

Reve, You are right. Rifampin should be used continuously, otherwise one might start producing neutralizing antibodies to it. B.

Cured of multiple sclerosisi, stopped the Wheldon's protocol in Nov,2008. Use only LDNi.

Fill it. You can always

Fill it. You can always decide not to take the pills, but fill it before some pharmacist says it's too old to fill.

Why not do ONE pill, as a trial?  

 

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi